Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 445, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 24, 2011, 2:50 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 2:50 PM EDT (18:50 UTC)
- Expired
- Jul 24, 2011, 3:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:50 PM EDT | TSTM WND DMG | Jonesville, NC | TREE DOWN |
| Jul 24, 2:52 PM EDT | TSTM WND DMG | 4 Sw Elkin, NC | THREE TREES DOWN IN THE RONDA, CLINGMAN, AND PLEASANT HILL AREA. |
| Jul 24, 3:30 PM EDT | TSTM WND DMG | Yadkinville, NC | FOUR TREES BLOWN DOWN IN YADKINVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WUUS51 KRNK 241850 SVRRNK NCC171-193-197-241945- /O.NEW.KRNK.SV.W.0445.110724T1850Z-110724T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT SUN JUL 24 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA SOUTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA * UNTIL 345 PM EDT. * AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SWANCREEK...OR 8 MILES SOUTH OF ELKIN...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SWANCREEK... BUCK SHOALS... LONE HICKORY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3605 8102 3630 8104 3631 8061 3604 8061 TIME...MOT...LOC 1850Z 348DEG 9KT 3614 8083 $$ MC
2 follow-up statements
598
WWUS51 KRNK 241911
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT SUN JUL 24 2011
NCC171-241920-
/O.CAN.KRNK.SV.W.0445.000000T0000Z-110724T1945Z/
SURRY NC-
311 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SURRY COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE EXITED THE COUNTY.
&&
LAT...LON 3605 8102 3622 8095 3626 8081 3625 8079
3627 8077 3627 8069 3625 8067 3625 8065
3627 8064 3627 8061 3604 8061
TIME...MOT...LOC 1910Z 348DEG 9KT 3621 8078 3606 8100
$$
NCC193-197-241945-
/O.CON.KRNK.SV.W.0445.000000T0000Z-110724T1945Z/
YADKIN NC-WILKES NC-
311 PM EDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN YADKIN AND SOUTHEASTERN WILKES COUNTIES...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JONESVILLE TO WINDY GAP...OR ALONG A LINE EXTENDING
FROM BOONVILLE TO 10 MILES SOUTHEAST OF WILKESBORO...MOVING SOUTH AT
10 MPH.
LOCATIONS IMPACTED INCLUDE...
SWANCREEK...
NEBO...
BUCK SHOALS...
BROOKS CROSSROADS...
LONE HICKORY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3605 8102 3622 8095 3626 8081 3625 8079
3627 8077 3627 8069 3625 8067 3625 8065
3627 8064 3627 8061 3604 8061
TIME...MOT...LOC 1910Z 348DEG 9KT 3621 8078 3606 8100
$$
MC325
WWUS51 KRNK 241938
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT SUN JUL 24 2011
NCC193-197-241947-
/O.EXP.KRNK.SV.W.0445.000000T0000Z-110724T1945Z/
YADKIN NC-WILKES NC-
338 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN YADKIN AND
SOUTHEASTERN WILKES COUNTIES EXPIRES AT 345 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3605 8102 3622 8095 3626 8081 3625 8079
3627 8077 3627 8069 3625 8067 3625 8065
3627 8064 3627 8061 3604 8061
TIME...MOT...LOC 1937Z 348DEG 9KT 3614 8076 3599 8098
$$
MCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:54 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 24, 12:54 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1254 PM EDT SUN JUL 24 2011
.SYNOPSIS...
THE CENTER OF THE UPPER RIDGE SLOWLY RETROGRADES THIS AFTERNOON.
A COLD FRONT WILL SINK SOUTH TOWARD US MONDAY INTO TUESDAY. A
BUBBLE OF CANADIAN HIGH PRESSURE SCOOTS OVER THE MIDDLE ATLANTIC
BY THE MIDDLE OF THE WEEK...FOLLOWED ANOTHER BOUT OF HEAT AT THE
END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SCENARIO TODAY REMAINS RATHER SIMILAR TO SATURDAY WITH VERY DEEP
MOISTURE IN PLACE AND PROGGED HIGH INSTABILITY PROVIDED
SIGNIFICANT AFTERNOON HEATING. MODIFIED MORNING RAOBS AGAIN SHOWING
CAPES AT 2000-3000 J/KG ON AVERAGE BUT A LITTLE MORE CAPPED ALOFT
OVERTOP A SLIGHTLY STRONGER...MORE UNIFORM NW FLOW SFC-10K FT.
HOWEVER NEXT WEAK S/W LOOKS TO PASS FARTHER NORTH THIS AFTERNOON
LEAVING MAIN FOCUS WITH OLD OUTFLOW AND CONVERGENCE OF LOW LEVEL
W/NW FLOW ACROSS THE WEST. THIS MORE IN LINE WITH THE LATEST
OVERNIGHT SPC WRF WHICH DEVELOPS SCTD COVERAGE OVER THE FAR WEST
UNDER THE ONGOING COMPLEX TO THE NORTH...BEFORE JUMPING NEW
DEVELOPMENT TO THE LEE TROF OVER THE EAST LATER WHICH MAY END UP
ON THE EASTERN FRINGE OF THE CWA PER DOWNSLOPE. ALSO WITH BEST 85H
THETA-E RIDGING PROGGED OVER THE FAR WEST...THINK BETTER EARLY
COVERAGE THERE SO UPPED POPS TO HIGHER CHANCE BUT TOO UNCERTAIN TO
GO LIKELY ATTM ESPCLY SINCE THINK OVERALL LESS SCTD NATURE
COVERAGE THAN YDA. ALSO INCREASED POPS SOME OVER THE NORTH/EAST
WHILE LOWERING A LITTLE IN BETWEEN WHERE WEST/NW FLOW MAY TEND TO
MIX THINGS OUT A BIT MORE. HIGH PWATS AND WEAK FLOW ALOFT AGAIN
SUPPORTS MORE HEAVY RAINERS ALTHO SHOULD MOVE A LITTLE FASTER
WHILE RATHER HIGH DCAPES AGAIN COULD GIVE RISE TO MORE ISOLATED
DOWNBURTS WHICH WILL CONTINUE TO MENTION IN THE HWO.
MORNING THICKNESS VALUES GIVING HIGHS IN THE 93-98 RANGE EAST AND
80S TO NEAR 90 WEST OUTSIDE OF ANY CONVECTION. STILL THINKING THAT
DOWNSLOPE DRYING WILL HELP LOWER DEWPOINTS OUT EAST KEEPING THE
PIEDMONT JUST BELOW ADVISORY CRITERIA OUTSIDE OF AN HOUR OR TWO IN
SPOTS. THUS GOING WITHOUT ANY HEADLINES FOR NOW. OTRW TWEAKED
TEMPS DOWN SOME IN THE NW PER MORE CLOUDS AND SCTD CONVECTIVE
THREAT AND RAISED SLIGHTLY OUT EAST FOR DOWNSLOPE WARMING.
TONIGHT...AM EXPECTING SOME BREAK IN THE CONVECTION...BUT WITH
MODELS SHOWING ANOTHE UPSTREAM WAVE PUSHING INTO THE OHIO VALLEY
WE COULD SEE SOME SHOWERS AND STORMS MOVING INTO THE MTNS AFTER
MIDNIGHT AND WILL KEEP POPS HIGHEST HERE THRU THE NIGHT.
THINK MORE CLOUDS TONIGHT...AND TEMPS SHOULD BE SIMILAR TO THIS
MORNING WITH MID TO UPPER 60S MTNS AND LOW TO MID 70S EAST.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
BY MONDAY...THE UPPER RIDGE WILL BE CENTERED FROM THE GULF OF MEXICO
TO NEAR TEXAS. UPPER LEVEL FLOW OVER OUR REGION WILL WILL BE FROM
THE NORTHWEST ALONG THE NORTHEAST EDGE OF THE UPPER RIDGE. A
SHORTWAVE TROUGH WILL BE HEADING EASTWARD ACROSS HUDSON BAY
THROUGH THE DAY...AND A SUBSTANTIAL LOW LEVEL MOISTURE FLUX ACROSS
THE AREA WILL HAVE ITS ORIGINS FROM THE NORTH CENTRAL GULF OF
MEXICO. WE ANTICIPATE SUBSTANTIAL COVERAGE OF SHOWERS AND STORMS
BY THE AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT
ASSOCIATED WITH THE PASSING SHORTWAVE. COVERAGE SHOULD BE GREATEST
ACROSS THE MOUNTAINS.
THE FRONT MOVES ACROSS THE AREA MONDAY EVENING INTO EARLY TUESDAY
MORNING. LOOK FOR LINGERING SHOWERS AND STORMS THROUGH THE
NIGHT...ESPECIALLY ACROSS THE SOUTHERN THIRD OF THE AREA. HIGH
PRESSURE BUILDS INTO THE AREA DURING THE DAY ON TUESDAY ALONG WITH
A LESS HUMID AIRMASS AND TEMPERATURES AROUND OR ONLY SLIGHTLY
ABOVE NORMAL.
BY WEDNESDAY...THE CENTER OF THE SURFACE LOW WILL BE EAST OF THE
AREA. CLOCKWISE FLOW AROUND THE HIGH WILL YIELD A SOUTHEAST UPSLOPE
FLOW INTO THE CREST OF THE BLUE RIDGE. ANTICIPATE SOME ISOLATED
SHOWERS OR STORMS IN THIS AREA FROM ROUGHLY FLOYD VA SOUTHEAST INTO
THE NORTHERN MOUNTAINS OF NORTH CAROLINA.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY SURFACE HIGH PRESSURE REMAINS OVER THE SOUTHEAST UNITED
STATES AND HEIGHTS RISE AT 500 MB. THE 500 MB RIDGE WILL BE
CENTERED OVER THE CAROLINAS THURSDAY AND FRIDAY. THIS WILL BRING
ABOVE NORMAL TEMPERATURES AND INCREASED MOISTURE BACK INTO THE
AREA THROUGH THE END OF WEEK. MODELS SHOW NO ORGANIZED FORCING FOR
PRECIPITATION SO DAILY CHANCES THROUGH THE PERIOD WILL BE IN
FAVORED AREAS ALONG THE BLUE RIDGE AND IN THE MOUNTAINS DURING THE
AFTERNOON AND EVENING.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MAIN THREAT AGAIN WITH THE POTENTIAL TO SEE SCATTERED CONVECTION
MOVE IN THE VICINITY OF ANY OF THE AIRPORTS THRU THIS EVENING AS
STORMS POP UP AND MOVE SLOWLY EAST. BEST AREA FOR MORE ORGANIZED
COVERAGE SEEMS TO BE OVER THE SW ATTM WITH TSRA HAVING A HARD TIME
DEVELOPING OUT TO...AND EAST OF THE BLUE RIDGE PER WESTERLY FLOW
ALOFT. LATEST SHORT TERM MODEL GUIDANCE SUGGESTS MORE COVERAGE
UNZIPPING ALONG THE WEST SIDE OF THE BLUE RIDGE...THEN SLOWLY
SAGGING EAST LATER BEFORE FADING OUT OVER THE SE THIS EVENING.
THEREFORE WILL INCLUDE A VCTS MENTION ALONG THE KBLF TO KROA
CORRIDOR AND INCLUDE CB ELSW WHERE CHANCES APPEAR TO BE LESS. OTRW
MAINLY VFR UNDER SCT-BKN CU FIELDS OUTSIDE CONVECTION THIS
AFTERNOON WITH WEST TO NW SFC WINDS AROUND 10 KTS OR LESS.
THE RIDGE BREAKS DOWN TONIGHT INTO MONDAY WITH A FRONT MOVING IN.
WILL LIKELY STILL HAVE SOME LEFTOVER SHRA/TSRA SE THIS EVENING AND
PERHAPS NW EARLY ON AND AGAIN LATE AS ANOTHER UPSTREAM TSRA
COMPLEX MAKES A RUN BUT WONT INCLUDE ANY ADDED CB/VCTS MENTION
ATTM. THINK SLIGHTLY LOWER DEWPOINTS AND LIGHT WEST WINDS MAY
AGAIN COMBO WITH HIGH/MID CLOUDS TO LIMIT WIDESPREAD IFR IN
FOG/STRATUS. HOWEVER LOW CONFIDENCE SO ONLY INCLUDING SOME
REDUCTIONS IN VSBY TO BRIEF IFR/MVFR LATE TONIGHT IN THE VALLEY
LOCATIONS AND COULD BE WORSE IF RAINFALL ENDS UP MORE WIDESPREAD
THIS AFTERNOON.
THE FRONT SHOULD BRING A BETTER THREAT OF TSRA TO MOST OF THE
AREA MONDAY AND COULD SEE SOME EARLY CONVECTION DEVELOP SE WVA
MONDAY MORNING. HOWEVER MAIN TIMING LOOKS TO BE MONDAY AFTERNOON
ESPCLY FROM THE BLUE RIDGE SOUTH AND EAST WHERE BETTER INSTABILITY
WILL EXIST. ACTUAL FRONT PUSHES THROUGH MONDAY NIGHT AND AS
COOLER AIR ARRIVES INTO TUESDAY MORNING THERE SHOULD BE SOME IFR
FOG WITH A WET GROUND...THEN A DRY TUESDAY PM FOLLOWS. OTRW
LOOKING FOR IMPROVING CONDITIONS WITH VFR BY TUESDAY AFTERNOON
THRU LATE WEEK.
&&
.CLIMATE...
RECORD WARMEST LOW TEMPERATURES
ROANOKE......75/2010
LYNCHBURG....76/1911
DANVILLE.....76/2010
BLACKSBURG...68/1999
BLUEFIELD....71/2010
RECORD HIGH TEMPERATURES
ROANOKE.....100/1933
LYNCHBURG...100/2010
DANVILLE....101/2010
BLACKSBURG...92/1991
BLUEFIELD....91/1987
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH/WP
NEAR TERM...JH/WP
SHORT TERM...DS
LONG TERM...AMS
AVIATION...JH/JJ/WP
CLIMATE...Hazardous weather outlook, Jul 24, 3:34 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 334 AM EDT SUN JUL 24 2011 NCZ003-019-020-VAZ019-022>024-032>034-250745- SURRY-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD- 334 AM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL BE 95 TO 100 DEGREES THIS AFTERNOON. IN ADDITION...SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-250745- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 334 AM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ035-043>047-058-059-250745- STOKES-ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 334 AM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL BE IN THE 100 TO 104 DEGREE RANGE THIS AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 10:41 AM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1041 AM EDT SUN JUL 24 2011 NCZ004>006-VAZ043>047-058-059-242200- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DANBURY...EDEN...YANCEYVILLE... MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON... KEYSVILLE 1041 AM EDT SUN JUL 24 2011 ...HEAT AND HUMIDITY TO PERSIST THIS AFTERNOON... THE COMBINATION OF TEMPERATURES RISING INTO THE MID TO UPPER 90S AND RATHER HIGH HUMIDITY WILL AGAIN PUSH HEAT INDEX VALUES ABOVE 100 DEGREES THIS AFTERNOON. HEAT INDICES COULD BRIEFLY REACH ADVISORY CRITERIA THRESHOLDS OF AROUND 105 DEGREES ESPECIALLY IN PARTS OF SOUTHSIDE VIRGINIA BETWEEN 2 PM AND 6 PM. HOWEVER THESE VALUES ARE NOT EXPECTED TO REACH LEVELS SEEN OVER THE PAST COUPLE DAYS...AND SHOULD ONLY BE SEEN IN ISOLATED SPOTS...MAINLY EAST OF A BUCKINGHAM TO CHARLOTTE COURTHOUSE TO SOUTH BOSTON LINE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION.
Local storm report, Jul 24, 11:14 AM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1114 AM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 NNW BEDFORD CITY 37.38N 79.55W
07/23/2011 BEDFORD VA PUBLIC
SEVERAL TREES AND TREE LIMBS WERE BLOWN DOWN ON PEAKS
ROAD.
&&
16Special weather statement, Jul 24, 2:02 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 202 PM EDT SUN JUL 24 2011 NCZ001-018-019-241830- ASHE NC-WATAUGA NC-WILKES NC- 202 PM EDT SUN JUL 24 2011 ...A STRONG THUNDERSTORM WILL AFFECT ASHE...WATAUGA AND WILKES COUNTIES... AT 157 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF DEEP GAP. THIS STORM IS NEARLY STATIONARY. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM AS WELL. THIS STORM WILL BE NEAR IDLEWILD AROUND 210 PM...IDLEWILD AROUND 215 PM AND CASCADE FALLS AROUND 230 PM. LAT...LON 3628 8129 3615 8147 3630 8158 3638 8148 16
Special weather statement, Jul 24, 2:24 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
224 PM EDT SUN JUL 24 2011
VAZ013-014-241915-
MONTGOMERY VA-PULASKI VA-
224 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY AND PULASKI
COUNTIES...
AT 222 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUBLIN...
MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CLAYTOR LAKE STATE PARK AROUND 235 PM...
CLAYTOR DAM AROUND 245 PM...RADFORD AROUND 250 PM...WALTON AROUND 255
PM...CHILDRESS AROUND 310 PM AND CHRISTIANSBURG AROUND 315 PM.
LAT...LON 3719 8071 3717 8035 3702 8035 3701 8039
3702 8041 3700 8042 3702 8043 3701 8044
3702 8045 3700 8046 3703 8070
MCLocal storm report, Jul 24, 2:29 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
229 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND DMG 3 NNW BOTTOM 36.53N 80.78W
07/24/2011 SURRY NC 911 CALL CENTER
LARGE TREE DOWN ON ROUND PEAK CHURCH ROAD
&&
RSTONEFILocal storm report, Jul 24, 2:38 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 3 N BOTTOM 36.52N 80.77W
07/24/2011 SURRY NC 911 CALL CENTER
TREE DOWN ON BRYANT ROAD.
&&
CHENARDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:02 PM EDT | Special Weather Statement | RNK | Ashe | 28 min |
| Jul 24, 2:06 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Wilkes | 39 min |
| Jul 24, 3:19 PM EDT | Special Weather Statement | RNK | Stokes | 56 min |
| Jul 24, 5:40 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.